Medicalook
Medicalook

Fexofenadine

http://www.medicalook.com
Fexofenadine

Fexofenadine review





Fexofenadine is a well known antihistamine drug used for the treatment of diseases such as hay fever and other similarly related allergy symptoms. The drug is used to alleviate allergy symptoms of seasonal allergic rhinitis such as runny nose, constant sneezing, itchy/red/watery eyes, itchy nose/throat/roof of the mouth. It is also used to reduce the symptoms of urticaria which include hives and other reddish, raised areas of the skin. Common brand names include Telfast and Allegra.

Fexofendaine was primarily developed as an alternative and a successor to an antihistamine with serious contraindications, terfenadine. Just like other second generation and third generation antihistamines, Fexofenadine does not flow from the blood to infiltrate the brain that is why it does not cause severe drowsiness compared to first-generation antihistamines.

For adults and children 12 years and older who are experiencing seasonal allergies, 60 mg of Fexofenadine should be taken twice daily or 180 mg of Fexofenadine should be taken once daily. Children who are 6-11 years of age are advised to take 30 mg of Fexofenadine two times a day. Fexofendaine should be taken with water and not with fruit juice. It is advised to take Fexofenadine with a full stomach. Fexofenadine comes in tablet or liquid form (suspension) and is usually taken with water once or twice a day. Keep in mind that Fexofenadine does not actually cure seasonal allergic rhinitis and urticaria; it only aids in reducing the symptoms that come along with the said medical conditions. It is highly advised to take Fexofenadine medications at the proper time because if the interval gets too delayed, the symptoms may end up becoming worse than before.

Before taking Fexofenadine, you should ask your pharmacist for a list of the drug’s ingredients so that you can be able to identify some ingredients that you have been allergic to in the past. Inform your doctor if you are taking other medications, vitamins, herbal medicines and supplements so that your doctor can adjust the dosage of your Fexofenadine medication and monitor you closely for impending side effects. If you are taking antacids containing magnesium or aluminum such as Mylanta and Maalox, you should take the antacid a few hours after or before taking Fexofenadine.

Women who are pregnant, planning to become pregnant or breastfeeding should consult with their doctor first before they take Fexofenadine so that the safety and health of the baby can be ensured. No necessary special diet is needed when one is under Fexofenadine medication, but a healthy and balanced diet is highly encouraged to facilitate better drug absorption.

Some common symptoms of Fexofenadine side effects are headache, cough, dizziness, painful menstrual periods, diarrhea, overall body pain, vomiting, pain in the legs, arms and back. Serious side effects of Fexofenadine include hives, difficulty breathing or swallowing, rashes, hoarseness, itching and swelling of the face, tongue, lips, throat, eyes, hands, feet, lower legs and ankles. If the abovementioned symptoms cause too much pain and discomfort to the patient, a visit to the hospital is highly suggested so as to avoid complications and worsening of the medical condition.

Fexofenadine has the following structural formula:

Chemical structure of fexofenadine


• Molecular formula of fexofenadine is C32H39NO4
• Chemical IUPAC Name is 2-[4-[1-hydroxy-4-[4-(hydroxy-diphenyl-methyl)-1-piperidyl]- butyl]phenyl]-2-methyl-propanoic acid
• Molecular weight is 501.656 g/mol
Fexofenadine available : 30mg tablets, 60mg tablets, 180mg tablets

Brand name(s): Allegra, Carboxyterfenadine, Fexofenadine hydrochloride, Fexofendine, Telfast, Terfenadine carboxylate

  Your Fexofenadine review